# SDR 2012FA0000211

- Difficulty date: February 28, 2012
- Submitted: April 19, 2012
- Operation: General aviation
- Aircraft: N739QL
- Make and model: Cessna 172N
- Aircraft serial: 17270720
- Engine: Lyc O320D2G
- System (JASC): 7414 · Magneto/Distributor
- Part: Pawl
- Condition: Loose
- Location: Magneto
- Part time: 633 hours
- Component: Magneto
- Component part number: 4371
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TRIED TO START ACFT,  PROP WOULD TURN BUT IMPULSE COUPLING COULD NOT BE HEARD SNAPPING.   REMOVED LEFT MAGNETO AND FOUND THAT THE RIVET HOLDING ONE OF THE PAWLS HAD BROKEN OFF AND THE PAWL WAS BEATING THE EDGE OF THE MAGNETO, DESTROYING THE LIP.   THERE WAS ALOT OF AN OIL METAL PASTE ON ENGINE TO MAG SPACER AND WASHER THAT IS BETWEEN THE PAWL AND IMPULSE COUPLING WAS ON THE SPACER BUT THAT THE SPRING WAS MISSING.  REMOVED FILTER AND FOUND THAT THERE WAS METAL IN THE FILTER.  CAUSE OF THIS WAS THE RIVET THAT HOLDS THE PAWLS.
